Alert archive / Indiana / Wind Chill Warnings in 2024

Wind Chill Warning 2, NWS Northern Indiana

January 14, 2024Defiance County, Fulton County, Williams County, Ohio; 19 counties in Indiana; 5 counties in Michigan

NWS Northern Indiana issued this wind chill warning at Jan 14, 2024, 9:00 PM EST for Defiance County, Fulton County, Williams County, Ohio; 19 counties in Indiana; 5 counties in Michigan. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2024, 9:00 PM EST (02:00 UTC)
Expired
Jan 15, 2024, 11:56 AM EST
In force
15 hr
Issued by
NWS Northern Indiana
All 27 counties

Allen County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Huntington County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 2 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2024-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2024-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WWUS43 KIWX 150200
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
900 PM EST Sun Jan 14 2024

MIZ177-277-151000-
/O.UPG.KIWX.WC.Y.0001.000000T0000Z-240115T1700Z/
/O.NEW.KIWX.WC.W.0002.240115T0200Z-240115T1700Z/
/O.CON.KIWX.WW.Y.0003.000000T0000Z-240115T1800Z/
Northern Berrien-Southern Berrien-
Including the cities of Benton Harbor, St. Joseph, Paw Paw Lake, 
Niles, New Buffalo, Stevensville, and Berrien Springs
900 PM EST Sun Jan 14 2024

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST MONDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
MONDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills.
  Wind chills as low as 32 below zero. For the Winter Weather 
  Advisory, snow. Additional snow accumulations of up to two 
  inches.

* WHERE...Northern Berrien and Southern Berrien Counties.

* WHEN...For the Wind Chill Warning, until noon EST Monday. For 
  the Winter Weather Advisory, until 1 PM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Slow down and use caution while traveling. 

&&

$$

INZ005>009-012>015-017-020-022>025-103-104-116-203-204-216-151000-
/O.UPG.KIWX.WC.Y.0002.000000T0000Z-240115T1700Z/
/O.NEW.KIWX.WC.W.0002.240115T0200Z-240115T1700Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Monticello, 
Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, 
Mexico, Wabash, North Manchester, Huntington, Roanoke, 
Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, 
Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, 
Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, 
New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, 
and Mentone
900 PM EST Sun Jan 14 2024 /800 PM CST Sun Jan 14 2024/

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST /11 AM CST/
MONDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 32 
  below zero.

* WHERE...Portions of northern Indiana.

* WHEN...Until noon EST /11 AM CST/ Monday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

INZ018-MIZ078>081-OHZ001-002-004-151000-
/O.UPG.KIWX.WC.Y.0001.000000T0000Z-240115T1700Z/
/O.NEW.KIWX.WC.W.0002.240115T0200Z-240115T1700Z/
Allen IN-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-
Including the cities of Fort Wayne, New Haven, Dowagiac, 
Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, 
White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, 
Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, 
Swanton, Delta, Defiance, Sherwood, and Hicksville
900 PM EST Sun Jan 14 2024

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

INZ026-027-033-034-OHZ005-015-016-024-025-151000-
/O.CON.KIWX.WC.Y.0001.000000T0000Z-240115T1700Z/
Wells-Adams-Blackford-Jay-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Bluffton, Ossian, Decatur, Berne, 
Hartford City, Montpelier, Portland, Dunkirk, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
900 PM EST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

INZ032-151000-
/O.CON.KIWX.WC.Y.0002.000000T0000Z-240115T1700Z/
Grant-
Including the cities of Marion, Gas City, and Upland
900 PM EST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of northern Indiana.

* WHEN...Until noon EST /11 AM CST/ Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
2 follow-up statements
746 
WWUS43 KIWX 150902
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
402 AM EST Mon Jan 15 2024

MIZ177-277-151800-
/O.CON.KIWX.WC.W.0002.000000T0000Z-240115T1700Z/
/O.CON.KIWX.WW.Y.0003.000000T0000Z-240115T1800Z/
Northern Berrien-Southern Berrien-
Including the cities of Benton Harbor, St. Joseph, Paw Paw Lake, 
Niles, New Buffalo, Stevensville, and Berrien Springs
402 AM EST Mon Jan 15 2024

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills. Wind chills as low as 32 below zero. For the Winter 
  Weather Advisory, snow. Additional snow accumulations of up to 
  two inches.

* WHERE...Northern Berrien and Southern Berrien Counties.

* WHEN...For the Wind Chill Warning, until noon EST Monday. For 
  the Winter Weather Advisory, until 1 PM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute. The cold wind
  chills could cause frostbite on exposed skin in as little as 10
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

Slow down and use caution while traveling.

&&

$$

INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-151700-
/O.CON.KIWX.WC.W.0002.000000T0000Z-240115T1700Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Michigan City, La Porte, 
Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, 
Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, 
Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, 
Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, 
Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, 
Defiance, Sherwood, and Hicksville
402 AM EST Mon Jan 15 2024 /302 AM CST Mon Jan 15 2024/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 32 
  below zero.

* WHERE...Portions of northern Indiana.

* WHEN...Until noon EST /11 AM CST/ Monday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

INZ026-027-033-034-OHZ005-015-016-024-025-151700-
/O.CON.KIWX.WC.Y.0001.000000T0000Z-240115T1700Z/
Wells-Adams-Blackford-Jay-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Bluffton, Ossian, Decatur, Berne, 
Hartford City, Montpelier, Portland, Dunkirk, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
402 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

INZ032-151700-
/O.CON.KIWX.WC.Y.0002.000000T0000Z-240115T1700Z/
Grant-
Including the cities of Marion, Gas City, and Upland
402 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of northern Indiana.

* WHEN...Until noon EST /11 AM CST/ Monday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

MCD
556 
WWUS43 KIWX 151656
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
1156 AM EST Mon Jan 15 2024

MIZ177-277-160100-
/O.CAN.KIWX.WC.W.0002.000000T0000Z-240115T1700Z/
/O.NEW.KIWX.WC.Y.0003.240115T1656Z-240117T1600Z/
/O.EXT.KIWX.WW.Y.0003.000000T0000Z-240116T1800Z/
Northern Berrien-Southern Berrien-
Including the cities of Benton Harbor, St. Joseph, Paw Paw Lake, 
Niles, New Buffalo, Stevensville, and Berrien Springs
1156 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

* WHAT...For the Wind Chill Advisory, very cold wind chills. Wind
  chills as low as 10 to 25 below zero. For the Winter Weather
  Advisory, lake effect snow. Additional snow accumulations of up
  to two inches.

* WHERE...Northern Berrien and Southern Berrien Counties.

* WHEN...For the Wind Chill Advisory, until 11 AM EST Wednesday. 
  For the Winter Weather Advisory, until 1 PM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute. The 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Slow down and use caution while traveling. 

&&

$$

INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216-
MIZ078>081-OHZ001-160100-
/O.CAN.KIWX.WC.W.0002.000000T0000Z-240115T1700Z/
/O.NEW.KIWX.WC.Y.0003.240115T1656Z-240117T1600Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Michigan City, La Porte, 
Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, 
Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, 
Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, 
Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, 
Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Bryan, Montpelier, and Edgerton
1156 AM EST Mon Jan 15 2024 /1056 AM CST Mon Jan 15 2024/

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST /10 AM CST/
WEDNESDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 to 25
  below zero.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until 11 AM EST /10 AM CST/ Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

OHZ002-004-151800-
/O.CAN.KIWX.WC.W.0002.000000T0000Z-240115T1700Z/
Fulton OH-Defiance-
Including the cities of Wauseon, Archbold, Swanton, Delta, 
Defiance, Sherwood, and Hicksville
1156 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...
Wind chills have primarily moderated to values warmer than -15
degrees. A separate Wind Chill Advisory may be needed at some 
point for tonight and Tuesday. 

$$

INZ026-027-033-034-OHZ005-015-016-024-025-151800-
/O.CAN.KIWX.WC.Y.0001.000000T0000Z-240115T1700Z/
Wells-Adams-Blackford-Jay-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Bluffton, Ossian, Decatur, Berne, 
Hartford City, Montpelier, Portland, Dunkirk, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
1156 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

Wind chills have primarily moderated to values warmer than -15
degrees. A separate Wind Chill Advisory may be needed at some 
point for tonight and Tuesday. 

$$

INZ032-151800-
/O.CAN.KIWX.WC.Y.0002.000000T0000Z-240115T1700Z/
Grant-
Including the cities of Marion, Gas City, and Upland
1156 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

Wind chills have primarily moderated to values warmer than -15
degrees. A separate Wind Chill Advisory may be needed at some 
point for tonight and Tuesday. 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 6:50 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 14, 6:50 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
650 PM EST Sun Jan 14 2024

.SYNOPSIS...
Issued at 247 PM EST Sun Jan 14 2024

A wind chill advisory is in place as continued cold temperatures
and lingering gusty winds contribute to very cold wind chills
today into Monday. High temperatures both Monday and Tuesday
struggle to surpass the single digits. Temperatures moderate some
by Wednesday and Thursday as they reach the upper teens and 20s.
Lake effect snow continues in Berrien county and another chance
for system snow arrives later this week.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 247 PM EST Sun Jan 14 2024

Key Messages:

*Wind Chill Advisories continue for tonight with cold
 temperatures and lingering gusty winds

*Lingering blowing and drifting snow becomes the main hazard in
Berrien county as lake effect snow slowly wanes

An upper level low pressure center is in place over eastern Canada
and a strung out area of vorticity continues to remain overhead. Low
level wind convergence on southwesterly winds remains anchored
across Northern Berrien county during this period with around 50
percent 0-2 km low level RH. One period of negative theta-e lapse
rates comes in this evening, but aside from that, favorable theta-e
lapse rates are hard to come by until Monday at 00z. Lake induced
inversion heights attempt to reach 850 mb with 25 to 30C delta Ts.
As such, think lake effect snow will still be created but with
increased shear also think flake size will be fractured thus
limiting overall amounts. Only have an additional 2 to 3 inches from
the rest of today through Monday in Berrien and 1 to 2 inches in
northwest Cass, MI county. As such, the main hazard for Berrien and
Cass counties will be the lingering blowing and drifting snow, which
is affected by wind gusts that diminish through this period, but
stay above 20 to 25 mph through end of day Monday in that area.
Looking at road cams, it appears conditions still look hazardous
enough to retain the advisory in Berrien county.

For the rest of the forecast area, the main hazard is the cold
temperatures and wind chills. As mentioned the winds look to slack
off to 20 to 25 mph by end of day Monday, however, 850 mb
temperatures reside between -15 and -20C allowing surface
temperatures to drop into the single digits below zero under mostly
clear to perhaps partly cloudy skies. Radiational cooling appears
possible away from lake effect cloudiness with fresh snow pack also
helping to cool things down. As such, will continue the advisory
into Monday morning. Counties across extreme Southern Lower Michigan
counties and our northern tier of Indiana counties look to approach -
25F wind chills again and may surpass them between tonight and
Monday morning. But confidence is not high enough to issue a warning
for them.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 247 PM EST Sun Jan 14 2024

Key Messages:

*Cold air continues with wind chill advisory threshold wind chills
in play at least through Wednesday

*Various chances for light snow exist across the area this week with
light system snow possible and light lake effect chances possible as
well.

For Monday night, the base of a trough swings through with a tear
drop vorticity maximum allowing for light snow to spread across the
forecast area. Only have a couple tenths of additional snowfall for
this time period.

There is a little bit of a warm up above -15F wind chills south of
US-24 later Monday into Monday night (and there was great rejoicing)
coinciding with the warm advection wing from the aforementioned
disturbance moving through, but wind chills do fall back down below
-15F again late Monday night into Tuesday morning. This would be the
next chance for another wind chill advisory. Wind chills below -15F
will also be possible Tuesday night into Wednesday with the cold 850
mb temps overhead and a ~40 kt low level jet pivoting through.

Lake effect snow looks to linger on for at least Berrien county with
an area of low level convergence. However, theta-e lapse rates don't
appear all that conducive to heavier snowfall so don't have LES
favor any one particular period as we head into the work week.

The next chance for snow across the area looks to be Wednesday night
as a cold front sinks south. There's not a lot of moisture pull with
this disturbance and the main area of forcing, either the vort max
north of the area or the warm advection wing from another deepening
low approaching from the southwest, all appear weak enough to limit
precip output. Another clipper-like system passes through Thursday
night to Friday with more snow possible. Although there is a little
less confidence on getting precipitation with the GFS being a little
drier. This Friday system does look to cool us down again, however,
taking us to similar temperatures ranges as we're experiencing right
now.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 625 PM EST Sun Jan 14 2024

The very cold airmass was now in place with surface temps <-20C.
Nearly isothermal up to 140 where 600 mb temps actually warmer
than the surface. Given sfc temps so cold, very limited residual
moisture was enough to saturate and cause a IFR cloud layer. SBN
sensor with VSBYs <2SM apparently had issues with local blowing
snow or snow impacting the sensor given clear conditions on
surrounding webcams. Fairly low confidence on timing of ceilings
and clearing of lower clouds, will give favor to latest MAV.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Chill Advisory until noon EST /11 AM CST/ Monday for
     INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-
     203-204-216.

MI...Wind Chill Advisory until noon EST Monday for MIZ078>081-177-277.

     Winter Weather Advisory until 1 PM EST Monday for MIZ177-277.

OH...Wind Chill Advisory until noon EST Monday for OHZ001-002-004-005-
     015-016-024-025.

LM...Small Craft Advisory until 4 PM EST Monday for LMZ043-046.

&&

SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 14, 3:12 PM EST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
312 PM EST Sun Jan 14 2024

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-OHZ001-002-004-005-015-016-024-025-152015-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
312 PM EST Sun Jan 14 2024 /212 PM CST Sun Jan 14 2024/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST /11 AM CST/ MONDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

Lake effect snow and cold conditions will continue through much of
the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ177-277-152015-
Northern Berrien-Southern Berrien-
312 PM EST Sun Jan 14 2024

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Advisory.

Travel with caution. Poor road conditions may persist into Monday
due to continued blowing and drifting snow, particularly in areas
that received greater accumulations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Advisory.

Lake effect snow and cold conditions will continue through much of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-152015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
312 PM EST Sun Jan 14 2024

...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Heavy Freezing Spray Warning.

Conditions hazardous to small crafts are expected after the gale
warning expires from this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Heavy Freezing Spray Warning through Monday afternoon. Conditions
hazardous to small crafts are possible Monday into Wednesday night,
especially north of New Buffalo, MI.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 11:56 AM ESTWind Chill AdvisoryIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more47 hr

Nearby

Wind Chill Warnings in Indiana, 2024Wind Chill Warnings in Michigan, 2024Wind Chill Warnings in Ohio, 2024Every wind chill warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.